Arizona, 2009High Wind in Arizona, September 14, 2009
September 14, 2009 · NWS VEF · 1 event in 1 county or zone
A weak Pacific low pressure system brought breezy conditions to much of the Mojave Desert. One high wind gust was reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak Pacific low pressure system brought breezy conditions to much of the Mojave Desert. One high wind gust was reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Sep 14, 2:35 PM MST, 22 minutes earlier.
Area forecast discussion, Sep 14, 2:35 PM MST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
235 PM PDT MON SEP 14 2009
.SYNOPSIS...LOW PRESSURE MOVING ACROSS CENTRAL NEVADA WILL BRING
BREEZY AND COOLER CONDITIONS TO THE AREA THROUGH TUESDAY. SHOWER AND
THUNDERSTORM ACTIVITY WILL BE LARGELY CONFINED TO PORTIONS OF
LINCOLN AND MOHAVE COUNTIES AS THE LOW MOVES EAST. THE STORM WILL
HAVE DECREASING INFLUENCE BY MID WEEK AND HIGH PRESSURE IS EXPECTED
TO REGAIN CONTROL...BRINGING WARMER AND DRIER WEATHER TO THE REGION
THROUGH THE WEEKEND.
&&
.SHORT TERM...AN AREA OF LOW PRESSURE WILL CONTINUE ACROSS CENTRAL
NEVADA THIS AFTERNOON AND TONIGHT AND IS FORECAST TO BE CENTERED
OVER UTAH ON TUESDAY. IT THEN SLOWLY SLIDES SOUTH INTO ARIZONA
WEDNESDAY AND THEN EAST TO NEW MEXICO THURSDAY. ALTHOUGH MODEL
AGREEMENT APPEARS TO BE FAIRLY GOOD WITH THIS GENERAL SCENARIO...
THE LOCATION AND EXACT TRACK OF THE LOW OVER THE NEXT FEW DAYS WILL
DETERMINE TO WHAT EXTENT THE AREA WEATHER IS AFFECTED.
THROUGH THE REST OF THE AFTERNOON...THUNDERSTORM ACTIVITY SHOULD
CONTINUE TO FOCUS OVER NORTHERN LINCOLN COUNTY AND POSSIBLY CENTRAL
AND NORTHERN MOHAVE AHEAD OF THE TROUGH AXIS WHICH IS NOW SHIFTING
INTO SOUTHERN NEVADA. A SMALL EMBEDDED DISTURBANCE AND A 60KT JET
ASSOCIATED WITH THE TROUGH SHOULD CONTINUE TO PROVIDE LARGE SCALE
LIFT...BUT MAINLY OVER LINCOLN COUNTY. COOLER CONDITIONS HAVE
CERTAINLY MOVED INTO THE REGION TODAY AND THIS MORNINGS DOWNWARD
ADJUSTMENTS LOOKS LIKE THEY ARE WORKING OUT FAIRLY WELL. AS THE LOW
BASICALLY STOPS MOVING AND MEANDERS AROUND UTAH TOMORROW...MOISTURE
COULD WRAP AROUND THE LOW AND AFFECT AREAS IN LINCOLN AND MOHAVE
COUNTIES. SMALLER CHANCES ON WEDNESDAY AND THURSDAY AS THE LOW MOVES
SOUTH AND EAST. TEMPERATURES SHOULD REMAIN BELOW NORMAL ONE MORE
DAY...ESPECIALLY ALONG THE EASTERN CWA BUT WILL LIKELY BE BACK NEAR
OR SLIGHTLY ABOVE NORMAL BY WEDNESDAY.
.LONG TERM...LONG TERM CONTINUES TO LOOK DRY AND WARM AS MODELS
STILL EXPECT HIGH PRESSURE TO NOSE IN FROM THE WEST. LATEST MODEL
RUNS ARE A BIT SLOWER IN BRINGING IN THE RIDGE AND ALSO HAVE THE
HEIGHT CENTER FURTHER NORTH. DID LOWER TEMPERATURES A TAD FOR THE
WEEKEND BUT IT STILL APPEARS WE WILL BE WELL ABOVE NORMAL. OTHERWISE
MADE MINIMAL CHANGES TO THE ON GOING FORECAST OF DRY...LIGHT
WINDS...LITTLE CLOUD COVER...AND WARM TEMPERATURES. &&
.AVIATION...FOR MCCARRAN...WINDS WILL SUBSIDE EARLY THIS EVENING BUT
WILL START SHIFTING TO THE WEST AS THE NIGHT PROGRESSES. BY LATE
TUESDAY MORNING WINDS WILL GO OVER TO THE NORTHEAST TO EAST FOR THE
REST OF THE DAY IN THE 5 TO 10 KNOT RANGE. FOR THIS AFTERNOON
THUNDERSTORMS ARE POSSIBLE AT THE NORTH END OF THE MORMON MESA
CORRIDOR.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...GUSTY WINDS FROM THE SOUTH TO SOUTHWEST WILL CONTINUE
THROUGH THE AFTERNOON AND EARLY EVENING. TUESDAY WILL SEE LIGHTER
WINDS RANGING FORM THE NORTHEAST TO EAST. CLOUD COVER WILL BE
MINIMAL TO CLEAR TUESDAY AS WELL. THUNDERSTORMS WILL OCCUR IN
NORTHERN LINCOLN AND MOHAVE COUNTIES THIS AFTERNOON.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&
SALMEN/JACQUES
HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Sep 14, 2:57 AM MST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
257 AM PDT MON SEP 14 2009
AZZ001-003-NVZ015-150700-
NORTHWEST PLATEAU-NORTHWEST DESERTS-LINCOLN COUNTY-
257 AM PDT MON SEP 14 2009 /257 AM MST MON SEP 14 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY AND
TONIGHT...ALONG WITH LOCALLY BREEZY CONDITIONS. HAZARDOUS WEATHER
IS NOT LIKELY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TUESDAY
AND POSSIBLY WEDNESDAY...THEN A DRYING AND WARMING TREND IS
EXPECTED TOWARD THE END OF THE WEEK. THE PROBABILITY OF HAZARDOUS
WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD
OPERATING PROCEDURES.
AZZ002-036-CAZ519>527-NVZ014-016>022-150700-
LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
257 AM PDT MON SEP 14 2009 /257 AM MST MON SEP 14 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
HAZARDOUS WEATHER IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD
OPERATING PROCEDURES.
MORGAN
High Wind, Northwest Plateau
- When
- September 14, 2:57 PM MST
- Where
- Northwest Plateau forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- COOP Observer
- Coordinates
- 35.704, -113.758 (the zone’s center; the record gives no point)
This gust occurred at Pipe Spring National Monument.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, September 14 to 15, 20091 death · $577,000 · 7 events
- Flash Flood and Hail in Utah, September 14, 2009$25,000 · 1 in hail · 16 events
- Flash Flooding in Arkansas, September 14 to 18, 2009$25,000 · 5 events
- Flash Flooding in Louisiana, September 14 to 15, 2009$1,000 · 6 events
- Damaging Winds in Idaho, September 14, 200956 kt wind · 3 events
- Hail in Colorado, September 14, 20091 in hail · 2 events
- Marine Thunderstorm Wind in Gulf of Mexico, September 14, 20091 event
- Waterspout in Gulf of Mexico, September 14, 20091 event
- Flash Flood in Alabama, September 14, 2009$5,000 · 1 event
- Waterspout in Gulf of Mexico, September 14, 20091 event
- Flash Flood in Mississippi, September 14, 2009$1,000 · 1 event
- Flash Flood in Mississippi, September 14, 2009$5,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 192036.